Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 66, NWS Green Bay, WI

July 21, 2016Menominee County, Oconto County, Shawano County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jul 21, 2016, 6:59 AM CDT for Menominee County, Oconto County, Shawano County, Wisconsin. It was in force for 91 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2016, 6:59 AM CDT (11:59 UTC)
Expired
Jul 21, 2016, 8:30 AM CDT
In force
91 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
0.88 in
Wind
70.0 mph

Counties Menominee County, WI, Oconto County, WI, Shawano County, WI

The radar

The Green Bay radar (KGRB), 54 km from the middle of the area, began a volume at 11:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 7:52 AM CDTTSTM WND DMGBowler, WITREES DOWN REPORTED IN BOWLER.
Jul 21, 8:15 AM CDTTSTM WND DMGPensaukee, WINUMEROUS TREES AND POWERLINES DOWN IN THE TOWNS OF OCONTO...LITTLE RIVER AND PENSAUKEE. TIME ESTIMATED VIA RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 53 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 21, 4:31 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 12.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2016-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 788 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2016-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
788 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
1402 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

900 
WUUS53 KGRB 211159
SVRGRB
WIC078-083-115-211330-
/O.NEW.KGRB.SV.W.0066.160721T1159Z-160721T1330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
659 AM CDT THU JUL 21 2016

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SHAWANO COUNTY IN NORTHEASTERN WISCONSIN...
  MENOMINEE COUNTY IN NORTHEASTERN WISCONSIN...
  OCONTO COUNTY IN NORTHEASTERN WISCONSIN...

* UNTIL 830 AM CDT

* AT 658 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES SOUTH OF CRANDON TO 7 MILES EAST OF ANTIGO
  TO NEAR WAUSAU...MOVING EAST AT 60 MPH.

  HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WITTENBERG AROUND 720 AM CDT. 
  MOUNTAIN AROUND 725 AM CDT. 
  NEOPIT AROUND 735 AM CDT. 
  KESHENA AROUND 745 AM CDT. 
  SHAWANO AROUND 750 AM CDT. 
  OCONTO AND LEGEND LAKE AROUND 755 AM CDT. 
  PULASKI AROUND 810 AM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
SHEPLEY...BOULDER LAKE CAMPGROUND...TOWNSEND...COLLEGE OF MENOMINEE
NATION...PELLA...SOBIESKI...ZOAR...STILES...NAVARINO AND ABRAMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4459 8860 4468 8861 4469 8922 4503 8922
      4503 8899 4512 8898 4512 8864 4538 8868
      4538 8831 4520 8831 4520 8819 4511 8819
      4511 8812 4502 8812 4497 8769 4470 8792
      4466 8800 4467 8800 4468 8825 4459 8825
TIME...MOT...LOC 1158Z 284DEG 53KT 4546 8885 4519 8901 4502 8960 

HAIL...0.88IN
WIND...70MPH
 
$$

KURIMSKI
6 follow-up statements
323 
WWUS53 KGRB 211224 RRB
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
724 AM CDT THU JUL 21 2016

WIC078-083-115-211330-
/O.CON.KGRB.SV.W.0066.000000T0000Z-160721T1330Z/
SHAWANO WI-MENOMINEE WI-OCONTO WI-
724 AM CDT THU JUL 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR SHAWANO...MENOMINEE AND OCONTO COUNTIES...

AT 724 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF MOUNTAIN TO 8 MILES EAST OF NEOPIT TO
6 MILES EAST OF BEVENT...MOVING SOUTHEAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

THESE SEVERE STORMS WILL BE NEAR...
  MOUNTAIN AND KESHENA AROUND 730 AM CDT. 
  LEGEND LAKE AROUND 740 AM CDT. 
  GILLETT AROUND 745 AM CDT. 
  OCONTO AROUND 815 AM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
SHEPLEY...BOULDER LAKE CAMPGROUND...TOWNSEND...COLLEGE OF MENOMINEE
NATION...PELLA...SOBIESKI...ZOAR...STILES...NAVARINO AND ABRAMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4459 8860 4468 8861 4469 8922 4503 8922
      4503 8899 4512 8898 4512 8864 4538 8868
      4538 8831 4520 8831 4520 8819 4511 8819
      4511 8812 4502 8812 4497 8769 4470 8792
      4466 8800 4467 8800 4468 8825 4459 8825
TIME...MOT...LOC 1224Z 301DEG 43KT 4529 8850 4502 8866 4475 8926 

HAIL...0.88IN
WIND...70MPH
 
$$

KURIMSKI
514 
WWUS53 KGRB 211244
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
744 AM CDT THU JUL 21 2016

WIC078-083-115-211330-
/O.CON.KGRB.SV.W.0066.000000T0000Z-160721T1330Z/
SHAWANO WI-MENOMINEE WI-OCONTO WI-
744 AM CDT THU JUL 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR SHAWANO...MENOMINEE AND OCONTO COUNTIES...

AT 742 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES WEST OF CRIVITZ TO NEAR GILLETT TO 11 MILES
NORTHWEST OF CLINTONVILLE...MOVING EAST AT 45 MPH.

HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

THESE SEVERE STORMS WILL BE NEAR...
  GILLETT AROUND 745 AM CDT. 
  NAVARINO WILDLIFE AREA AROUND 805 AM CDT. 
  OCONTO AROUND 810 AM CDT. 
  PULASKI AROUND 820 AM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
SHEPLEY...COLLEGE OF MENOMINEE NATION...PELLA...SOBIESKI...STILES...
NAVARINO...ABRAMS...WHITCOMB...LENA AND TIGERTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE PRODUCING WIDESPREAD WIND DAMAGE.SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES IN ADDITION
TO WIDESPREAD WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4468 8861 4469 8922 4483 8922 4497 8900
      4503 8880 4512 8864 4518 8856 4538 8845
      4538 8831 4520 8831 4520 8819 4511 8819
      4511 8812 4502 8812 4497 8769 4470 8792
      4466 8800 4468 8825 4459 8825 4459 8860
TIME...MOT...LOC 1242Z 281DEG 46KT 4523 8819 4496 8835 4469 8895 

TORNADO...POSSIBLE
HAIL...0.88IN
WIND...70MPH
 
$$

EB
779 
WWUS53 KGRB 211257
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
757 AM CDT THU JUL 21 2016

WIC078-083-115-211330-
/O.CON.KGRB.SV.W.0066.000000T0000Z-160721T1330Z/
SHAWANO WI-MENOMINEE WI-OCONTO WI-
757 AM CDT THU JUL 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR SHAWANO...SOUTHEASTERN MENOMINEE AND SOUTHERN OCONTO COUNTIES...

AT 756 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CRIVITZ TO 10 MILES WEST OF OCONTO TO
EMBARRASS... MOVING EAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

THESE SEVERE STORMS WILL BE NEAR...
  OCONTO AROUND 805 AM CDT. 
  PULASKI AROUND 820 AM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
HICKORY CORNERS...CAROLINE...PELLA...SOBIESKI...LEOPOLIS...STILES...
NAVARINO...ZACHOW...ABRAMS AND CHASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE PRODUCING WIDESPREAD WIND DAMAGE. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4468 8861 4469 8922 4476 8908 4484 8866
      4493 8847 4511 8819 4511 8812 4502 8812
      4498 8776 4496 8776 4497 8769 4490 8777
      4487 8777 4470 8792 4466 8800 4467 8800
      4468 8825 4459 8825 4459 8860
TIME...MOT...LOC 1256Z 270DEG 53KT 4519 8792 4492 8808 4465 8868 

TORNADO...POSSIBLE
HAIL...0.88IN
WIND...70MPH
 
$$

EB
216 
WWUS53 KGRB 211305
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
805 AM CDT THU JUL 21 2016

WIC078-211313-
/O.CAN.KGRB.SV.W.0066.000000T0000Z-160721T1330Z/
MENOMINEE WI-
805 AM CDT THU JUL 21 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MENOMINEE COUNTY
IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
NORTHEASTERN WISCONSIN.

LAT...LON 4460 8858 4468 8861 4469 8895 4476 8862
      4486 8844 4497 8831 4502 8812 4498 8776
      4496 8776 4497 8769 4490 8777 4487 8777
      4470 8792 4467 8798 4468 8800 4466 8800
      4468 8801 4468 8825 4459 8825
TIME...MOT...LOC 1303Z 291DEG 55KT 4511 8779 4484 8795 4457 8855 

$$

WIC083-115-211330-
/O.CON.KGRB.SV.W.0066.000000T0000Z-160721T1330Z/
SHAWANO WI-OCONTO WI-
805 AM CDT THU JUL 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR EASTERN SHAWANO AND SOUTHERN OCONTO COUNTIES...

AT 803 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES WEST OF MENOMINEE TO NEAR OCONTO TO NEAR
NAVARINO WILDLIFE AREA...MOVING EAST AT 65 MPH.

THESE ARE VERY DANGEROUS STORMS PRODUCING WIDESPREAD WIND DAMAGE.

HAZARD...80 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT 
         CONSIDERABLE DAMAGE TO ROOFS...WINDOWS...AND VEHICLES. 
         EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY. 

THESE SEVERE STORMS WILL BE NEAR...
  OCONTO AROUND 810 AM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
SOBIESKI...STILES...NAVARINO...ZACHOW...ABRAMS...CHASE...PULCIFER...C
ECIL... LENA AND LUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
 
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4460 8858 4468 8861 4469 8895 4476 8862
      4486 8844 4497 8831 4502 8812 4498 8776
      4496 8776 4497 8769 4490 8777 4487 8777
      4470 8792 4467 8798 4468 8800 4466 8800
      4468 8801 4468 8825 4459 8825
TIME...MOT...LOC 1303Z 291DEG 55KT 4511 8779 4484 8795 4457 8855 

TORNADO...POSSIBLE
HAIL...0.88IN
WIND...80MPH
 
$$

EB
525 
WWUS53 KGRB 211315
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
815 AM CDT THU JUL 21 2016

WIC083-115-211330-
/O.CON.KGRB.SV.W.0066.000000T0000Z-160721T1330Z/
SHAWANO WI-OCONTO WI-
815 AM CDT THU JUL 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR EASTERN SHAWANO AND SOUTHERN OCONTO COUNTIES...

AT 814 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MARINETTE TO 7 MILES SOUTHEAST OF OCONTO TO 6 MILES
NORTHEAST OF BLACK CREEK...MOVING EAST AT 60 MPH.

HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

THESE SEVERE THUNDERSTORMS WILL IMPACT THE FOLLOWING LOCATIONS:
MORGAN...KRAKOW...LANDSTAD...SOBIESKI...SOUTH CHASE...
BROOKSIDE...STILES...NAVARINO...FRAZER CORNERS AND ZACHOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GREEN BAY.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4460 8858 4466 8858 4468 8848 4479 8835
      4501 8800 4498 8776 4496 8776 4497 8769
      4490 8777 4487 8777 4470 8792 4467 8798
      4468 8799 4466 8800 4468 8801 4468 8825
      4459 8825
TIME...MOT...LOC 1314Z 283DEG 53KT 4508 8760 4481 8776 4454 8836 

TORNADO...POSSIBLE
HAIL...0.88IN
WIND...70MPH
 
$$

EB
456 
WWUS53 KGRB 211332
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
832 AM CDT THU JUL 21 2016

WIC083-115-211341-
/O.EXP.KGRB.SV.W.0066.000000T0000Z-160721T1330Z/
SHAWANO WI-OCONTO WI-
832 AM CDT THU JUL 21 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SHAWANO AND SOUTHERN
OCONTO COUNTIES HAS EXPIRED...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
NORTHEASTERN WISCONSIN.

LAT...LON 4460 8858 4466 8858 4468 8848 4479 8835
      4501 8800 4498 8776 4496 8776 4497 8769
      4490 8777 4487 8777 4470 8792 4467 8798
      4468 8799 4466 8800 4468 8801 4468 8825
      4459 8825
TIME...MOT...LOC 1330Z 284DEG 53KT 4508 8760 4481 8776 4454 8836 

$$

EB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:48 AM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, Jul 21, 3:48 AM CDT, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
348 AM CDT THU JUL 21 2016

Forecast discussion for routine morning forecast issuance

.SYNOPSIS...
Issued at 345 AM CDT Thu Jul 21 2016

A round of thunderstorms this morning...otherwise very warm and
humid the next several days. a little cooler and not as humid next
week.

The main band of westerlies will sag south a bit and deamplify
during the period. The warm and very humid air across the area
will gradually get displaced to the south by a series of frontal
systems and thunderstorm outflows. That will allow temperatures to
settle back closer to, but still above, normal levels by early
next week. Given the available moisture and numerous opportunities
for convection, precipitation amounts for the next week are likely
to be above normal.
&&

.SHORT TERM...Today...Tonight...and Friday
Issued at 345 AM CDT Thu Jul 21 2016

Large, mature MCS is barreling southeast toward the area from
northwest Wisconsin. It is likely to affect the entire forecast
area this morning. Morning PoPs were based on radar trends. Severe
potential is a little less clear. System may tend to weaken as it
arrives. But any upticks in intensity could certainly result in a
threat for damaging winds.

The forecast becomes much less certain after the MCS moves
through. The models that were handling it (and it was certainly a
minority of them) suggest it will be the main show and the
potential for redevelopment this afternoon and evening is
minimal. Hard to completely go with that, so PoPs were trimmed
back in the wake of the MCS, but left some 20-30 PoPs in for the
afternoon and evening in case there is redevelopment.

After the arrival of rain-cooled air with the MCS outflow and
having considerable debris clouds to break through, max temps
needed to be trimmed. Updated apparent temperatures for the
afternoon were marginal at best for a Heat Advisory. After talking
things over with the forecaster at MKX, decided to drop the
advisory.

Friday looks to be a lull in the thunderstorm potential as the
boundary sags a little farther south of us with upper flow tilting
a little more WNW in advance of shortwave ridging approaching from
the west.

.LONG TERM...Friday Night Through Wednesday
Issued at 345 AM CDT Thu Jul 21 2016

Zonal upper level flow across southern Canada and the northern
CONUS is expected during this part of the forecast. Though the
models continued to show some differences in the timing of a mid
level trough and surface system moving through the area, Saturday
night appears to be the most likely time for thunderstorms over the
weekend. There should be plenty of time for the atmosphere to
destabilize Saturday afternoon ahead of the approaching cold front
so it looks like some of the storms will be strong, possibly
severe. Highs on Saturday and Sunday will be above normal, but
temperatures should be closer to normal for the early part of next
week, in the wake of the cold front.

The best bet for showers and storms during the rest of the long
term forecast looks to be on Wednesday with the approach of the
next significant mid level short wave.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 345 AM CDT Thu Jul 21 2016

Stratus deck with IFR and some low-end MVFR or IFR ceilings has
overspread the NW part of the forecast area. It looks like that
will advance across the rest of the area as well. Otherwise, the
main aviation hazard will be the thunderstorms this morning.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS.......Skowronski
SHORT TERM.....Skowronski
LONG TERM......MG
AVIATION.......Skowronski
Hazardous weather outlook, Jul 21, 4:27 AM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
427 AM CDT THU JUL 21 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-221100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
427 AM CDT THU JUL 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS WITH DAMAGING WINDS ARE POSSIBLE THIS
MORNING...ESPECIALLY ACROSS NORTHERN WISCONSIN.

A LARGE CLUSTER OF THUNDERSTORMS WILL SURGE ACROSS THE AREA THIS
MORNING. SOME OF THE STORMS COULD PRODUCE DAMAGING WINDS. THE
STRONGEST PORTION OF THE CLUSTER WILL MOVE THROUGH NORTHERN
WISCONSIN...SO THE GREATEST RISK OF DAMAGING WINDS WILL BE IN THAT
AREA. TORRENTIAL RAINFALL IS ALSO POSSIBLE.

THE RISK OF ADDITIONAL SEVERE STORMS THIS AFTERNOON AND THIS
EVENING IS SOMEWHAT UNCLEAR. IF ADDITIONAL STORMS ARE ABLE TO FORM
THIS AFTERNOON OR EVENING...THEY COULD ALSO PRODUCE STRONG WINDS
AND HAIL. HOWEVER...IT IS POSSIBLE THAT THE MORNING STORMS USE UP
MOST OF THE AVAILABLE ENERGY IN THE ATMOSPHERE...AND THAT
THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING WILL BE
LIMITED.

COOLER AIR AND CLOUDS FROM THE MORNING THUNDERSTORMS WILL LIMIT
HIGH TEMPERATURES TODAY. SO THE POTENTIAL FOR A DANGEROUS
COMBINATION OF HEAT AND HUMIDITY THIS AFTERNOON IS LOWER THAN
EARLIER ANTICIPATED. IT WILL STILL BE VERY HUMID...AND ANYONE
WITH A HEAT-SENSITIVE HEALTH CONDITION SHOULD PLAN ON TAKING
APPROPRIATE PRECAUTIONS TO REMAIN SAFE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE COMBINATION OF HEAT AND HUMIDITY DURING THE REST OF THE WORK
WEEK AND INTO THE UPCOMING WEEKEND COULD RESULT IN HAZARDOUS
CONDITIONS AT TIMES FOR PERSONS WITH CERTAIN HEALTH ISSUES.

THUNDERSTORMS ARE LIKELY ON SATURDAY NIGHT. THE STRONGEST STORMS
COULD PRODUCE DAMAGING WINDS...LARGE HAIL...AND TORRENTIAL
RAINFALL.

THERE IS A CHANCE FOR STORMS AGAIN ON WEDNESDAY...BUT IT IS TOO
SOON TO DETERMINE THEIR SEVERE POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS MORNING.

LMZ521-522-541>543-221100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
427 AM CDT THU JUL 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS COULD POSE A HAZARD TO BOATERS...ESPECIALLY DURING
THE MIDDLE MORNING HOURS. PATCHY FOG COULD ALSO POSE A
HAZARD...ESPECIALLY ON LAKE MICHIGAN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE AT TIMES LATE THIS WEEK AND INTO THE
WEEKEND. THE MOST LIKELY TIME PERIOD FOR STORMS IS ON SATURDAY
NIGHT. THUNDERSTORMS ARE POSSIBLE AGAIN ON WEDNESDAY.

IN ADDITION...HUMID AIR FLOWING OVER THE COOLER WATERS OF LAKE
MICHIGAN COULD RESULT IN DENSE FOG WHICH WILL POSE A HAZARD TO
BOATERS AT TIMES.

SKOWRONSKI/MG

In the hours before

Special weather statement, Jul 21, 4:49 AM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
449 AM CDT THU JUL 21 2016

WIZ005-010-018-211100-
LINCOLN WI-ONEIDA WI-VILAS WI-
449 AM CDT THU JUL 21 2016

...STRONG THUNDERSTORMS HEADED FOR VILAS...ONEIDA AND NORTHWESTERN
LINCOLN COUNTIES...

AT 447 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 8 MILES EAST OF ODANAH TO NEAR CLAM LAKE TO
NEAR COUDERAY. MOVEMENT WAS EAST AT 50 MPH.

THE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS OVER 50 MPH.

LOCATIONS IMPACTED INCLUDE...
RHINELANDER...EAGLE RIVER...LAC DU FLAMBEAU...TOMAHAWK...BOULDER
JUNCTION...WOODBORO...WINCHESTER...TRIPOLI...SQUIRREL LAKE AND WILLOW
RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
NORTH CENTRAL WISCONSIN.

LAT...LON 4614 8911 4568 8940 4526 9003 4527 9005
      4598 9005 4598 8993 4630 8993
TIME...MOT...LOC 0947Z 295DEG 45KT 4664 9050 4617 9080 4585 9127

SKOWRONSKI
Special weather statement, Jul 21, 5:30 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
530 AM CDT THU JUL 21 2016

WIZ010-011-018-019-211200-
LANGLADE WI-LINCOLN WI-ONEIDA WI-FOREST WI-
530 AM CDT THU JUL 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LANGLADE...SOUTHERN
ONEIDA...SOUTHWESTERN FOREST AND LINCOLN COUNTIES UNTIL 700 AM CDT...

AT 530 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 11 MILES NORTHWEST OF PHILLIPS TO NEAR
LADYSMITH. MOVEMENT WAS EAST AT 55 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
RHINELANDER...MERRILL...TOMAHAWK...WOODBORO...PARRISH...TRIPOLI...
COUNCIL GROUNDS STATE PARK...NEW WOOD WILDLIFE AREA...
BRADLEY AND ELCHO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
NORTH CENTRAL AND NORTHEASTERN WISCONSIN.

LAT...LON 4573 9004 4552 8872 4512 8955 4512 8974
      4519 9004
TIME...MOT...LOC 1030Z 283DEG 46KT 4576 9061 4549 9116

KURIMSKI
Special weather statement, Jul 21, 5:54 AM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
554 AM CDT THU JUL 21 2016

WIZ010-018-211145-
LINCOLN WI-ONEIDA WI-
554 AM CDT THU JUL 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR ONEIDA AND NORTHERN LINCOLN
COUNTIES UNTIL 645 AM CDT...

AT 553 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR SQUIRREL LAKE TO NEAR TRIPOLI. MOVEMENT
WAS EAST AT 45 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  TOMAHAWK AROUND 615 AM CDT.
  WOODBORO AROUND 625 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE HEAFFORD
JUNCTION... JEFFRIS...MINOCQUA...HAZELHURST...CLIFFORD...SUGAR
CAMP...MCCORD...IRMA...MC NAUGHTON AND BRADLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
NORTH CENTRAL WISCONSIN.

LAT...LON 4572 9004 4589 8988 4583 8905 4582 8905
      4547 8939 4547 8943 4543 8942 4529 8956
      4551 9005
TIME...MOT...LOC 1053Z 288DEG 41KT 4585 8983 4561 9004

KURIMSKI
Special weather statement, Jul 21, 6:16 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
616 AM CDT THU JUL 21 2016

WIZ018-030-211245-
LINCOLN WI-MARATHON WI-
616 AM CDT THU JUL 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR MARATHON AND LINCOLN COUNTIES
UNTIL 745 AM CDT...

AT 615 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR MEDFORD TO NEAR GREENWOOD. MOVEMENT WAS
EAST AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WAUSAU...MARSHFIELD...WESTON...MERRILL...RIB MOUNTAIN...MOSINEE...
ABBOTSFORD...SPENCER...
COUNCIL GROUNDS STATE PARK AND NEW WOOD WILDLIFE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
NORTH CENTRAL WISCONSIN.

LAT...LON 4503 9031 4504 9020 4512 9020 4512 9005
      4538 9004 4540 8942 4516 8942 4469 8947
      4468 9032
TIME...MOT...LOC 1115Z 276DEG 21KT 4520 9037 4479 9066

KURIMSKI

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 4:49 AM CDTSpecial Weather StatementGRBOneida, Vilas71 min
Jul 21, 5:20 AM CDTSevere Thunderstorm WarningGRBVilas61 min
Jul 21, 5:30 AM CDTSpecial Weather StatementGRBLincoln90 min
Jul 21, 5:54 AM CDTSpecial Weather StatementGRBOneida51 min
Jul 21, 6:16 AM CDTSpecial Weather StatementGRBLincoln, Marathon89 min
Jul 21, 6:43 AM CDTSevere Thunderstorm WarningGRBLincoln, Marathon24 min
Jul 21, 6:46 AM CDTSevere Thunderstorm WarningGRBFlorence, Forest, Langlade, Oneida40 min
Jul 21, 6:49 AM CDTSevere Thunderstorm WarningGRBMarathon47 min
Jul 21, 6:54 AM CDTSevere Thunderstorm WarningGRBMarinette85 min
Jul 21, 7:02 AM CDTSpecial Marine WarningGRB118 min
Jul 21, 7:08 AM CDTSpecial Weather StatementGRBWood52 min
Jul 21, 7:13 AM CDTSevere Thunderstorm WarningGRBPortage, Wood68 min
Jul 21, 7:16 AM CDTSevere Thunderstorm WarningGRBWaupaca89 min
Jul 21, 7:53 AM CDTSevere Thunderstorm WarningGRBBrown, Outagamie72 min
Jul 21, 7:55 AM CDTSevere Thunderstorm WarningGRBDoor65 min
Jul 21, 8:01 AM CDTSevere Thunderstorm WarningGRBWaushara52 min
Jul 21, 8:12 AM CDTSevere Thunderstorm WarningGRBKewaunee63 min
Jul 21, 8:16 AM CDTSevere Thunderstorm WarningGRBCalumet, Winnebago74 min
Jul 21, 8:18 AM CDTSpecial Marine WarningGRB117 min
Jul 21, 8:39 AM CDTSevere Thunderstorm WarningGRBManitowoc81 min
Jul 21, 3:01 PM CDTSpecial Weather StatementGRBPortage, Wood44 min
Jul 21, 3:16 PM CDTSevere Thunderstorm WarningGRBWood59 min
Jul 21, 3:50 PM CDTSpecial Weather StatementGRBPortage40 min
Jul 21, 4:00 PM CDTSevere Thunderstorm WarningGRBPortage, Waushara75 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.